Vol. 12, No. 7, 2019

Download this article
Download this article For screen
For printing
Recent Issues

Volume 16
Issue 3, 365–546
Issue 2, 183–364
Issue 1, 1–182

Volume 15, 5 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 8 issues

Volume 11, 5 issues

Volume 10, 5 issues

Volume 9, 5 issues

Volume 8, 5 issues

Volume 7, 6 issues

Volume 6, 4 issues

Volume 5, 4 issues

Volume 4, 4 issues

Volume 3, 4 issues

Volume 2, 5 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editors’ Interests
Submission Guidelines
Submission Form
Policies for Authors
Ethics Statement
ISSN: 1944-4184 (e-only)
ISSN: 1944-4176 (print)
Author Index
Coming Soon
Other MSP Journals
Sign pattern matrices that allow inertia $\mathbb{S}_{n}$

Adam H. Berliner, Derek DeBlieck and Deepak Shah

Vol. 12 (2019), No. 7, 1229–1240

Sign pattern matrices of order n that allow inertias in the set Sn are considered. All sign patterns of order 3 (up to equivalence) that allow S3 are classified and organized according to their associated directed graphs. Furthermore, a minimal set of such matrices is found. Then, given a pattern of order n that allows Sn, a construction is given that generates families of irreducible sign patterns of order n + 1 that allow Sn+1.

sign pattern, zero-nonzero pattern, inertia, digraph, Jacobian
Mathematical Subject Classification 2010
Primary: 15B35, 15A18, 05C50
Secondary: 05C20
Received: 29 January 2019
Revised: 8 June 2019
Accepted: 22 June 2019
Published: 12 October 2019

Communicated by Chi-Kwong Li
Adam H. Berliner
Department of Mathematics, Statistics, and Computer Science
St. Olaf College
Northfield, MN
United States
Derek DeBlieck
St. Olaf College
Northfield, MN
United States
Deepak Shah
St. Olaf College
Northfield, MN
United States